Alert archive / Missouri / Frost Advisories in 2012
Frost Advisory 1, NWS Springfield, MO
NWS Springfield, MO issued this frost advisory at Apr 10, 2012, 3:33 AM CDT for 12 counties in Missouri. It took effect at Apr 11, 2012, 3:00 AM CDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Apr 10, 2012, 3:33 AM CDT (08:33 UTC)
- In effect from
- Apr 11, 2012, 3:00 AM CDT
- Expired
- Apr 11, 2012, 8:00 AM CDT
- In force
- 5 hr
- Issued by
- NWS Springfield, MO
Counties Benton County, MO, Camden County, MO, Dent County, MO, Laclede County, MO, Maries County, MO, Miller County, MO, Morgan County, MO, Phelps County, MO, Pulaski County, MO, Shannon County, MO, Texas County, MO, Wright County, MO
The radar
The Springfield radar (KSGF), 119 km from the middle of the area, began a volume at 08:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 8.6 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1616 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 160 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
769 WWUS73 KSGF 100833 NPWSGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPRINGFIELD MO 333 AM CDT TUE APR 10 2012 ...PATCHY FROST LIKELY TONIGHT ACROSS THE EASTERN OZARKS... .A CANADIAN SURFACE HIGH PRESSURE SYSTEM WILL BUILD SOUTH INTO THE CENTRAL U.S. TONIGHT BRINGING A COLDER AIR MASS INTO THE REGION. PATCHY FROST WILL LIKELY DEVELOP ESPECIALLY IN THE COLDER VALLEYS AND SHELTER AREAS. MOZ055>058-069>071-081>083-092-098-102100- /O.NEW.KSGF.FR.Y.0001.120411T0800Z-120411T1300Z/ BENTON-MORGAN-MILLER-MARIES-CAMDEN-PULASKI-PHELPS-LACLEDE-TEXAS- DENT-WRIGHT-SHANNON- INCLUDING THE CITIES OF...WARSAW...COLE CAMP...VERSAILLES... ELDON...LAKE OZARK...VIENNA...OSAGE BEACH...CAMDENTON... FORT LEONARD WOOD...WAYNESVILLE...ROLLA...LEBANON...HOUSTON... CABOOL...SALEM...MOUNTAIN GROVE...MANSFIELD...WINONA...EMINENCE 333 AM CDT TUE APR 10 2012 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 8 AM CDT WEDNESDAY. * TIMING AND AREAS AFFECTED...LATE TONIGHT AND EARLY WEDNESDAY MORNING EAST OF A LINE FROM WARSAW...TO LEBANON...TO HARTVILLE. * TEMPERATURE...PATCHY FROST WILL LIKELY DEVELOP LATE TONIGHT AS TEMPERATURES FALL INTO THE LOWER AND MIDDLE 30S. THE HIGHEST RISK FOR FROST WILL BE IN THE COLDER VALLEYS AND OTHER WIND PROTECTED AREAS. TEMPERATURES IN SOME OF THE COLDER VALLEYS COULD FALL TO THE FREEZING MARK. FROST WILL BE POSSIBLE AGAIN WEDNESDAY NIGHT. * IMPACTS...PROLONGED WARMTH THROUGH THE MONTH OF MARCH RESULTED IN AN EARLY START TO THE GROWING SEASON THIS SPRING. THE EARLY PLANT GROWTH WILL BE PARTICULARLY VULNERABLE TO FROST. SENSITIVE PLANTS AND VEGETATION MAY BE DAMAGED OR KILLED BY THE FROST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ FOSTER
4 follow-up statements
647 WWUS73 KSGF 101957 NPWSGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPRINGFIELD MO 257 PM CDT TUE APR 10 2012 ...PATCHY FROST LIKELY TONIGHT ACROSS THE EASTERN OZARKS... .A CANADIAN SURFACE HIGH PRESSURE SYSTEM IS BUILDING SOUTH INTO THE REGION...BRINGING A COLDER AIR MASS TO MUCH OF THE OZARKS. PATCHY FROST WILL BE LIKELY...ESPECIALLY IN THE COLDER VALLEYS AND SHELTER AREAS. MOZ055>058-069>071-081>083-092-098-110800- /O.CON.KSGF.FR.Y.0001.120411T0800Z-120411T1300Z/ BENTON-MORGAN-MILLER-MARIES-CAMDEN-PULASKI-PHELPS-LACLEDE-TEXAS- DENT-WRIGHT-SHANNON- INCLUDING THE CITIES OF...WARSAW...COLE CAMP...VERSAILLES... ELDON...LAKE OZARK...VIENNA...OSAGE BEACH...CAMDENTON... FORT LEONARD WOOD...WAYNESVILLE...ROLLA...LEBANON...HOUSTON... CABOOL...SALEM...MOUNTAIN GROVE...MANSFIELD...WINONA...EMINENCE 257 PM CDT TUE APR 10 2012 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM CDT WEDNESDAY... * TIMING AND AREAS AFFECTED...LATE TONIGHT AND EARLY WEDNESDAY MORNING EAST OF A LINE FROM WARSAW...TO LEBANON...TO HARTVILLE. * TEMPERATURE...PATCHY FROST WILL LIKELY DEVELOP LATE TONIGHT AS TEMPERATURES FALL INTO THE LOWER AND MIDDLE 30S. THE HIGHEST RISK FOR FROST WILL BE IN THE COLDER VALLEYS AND OTHER WIND PROTECTED AREAS. TEMPERATURES IN SOME OF THE COLDER VALLEYS COULD FALL TO THE FREEZING MARK. FROST WILL BE POSSIBLE AGAIN WEDNESDAY NIGHT. * IMPACTS...PROLONGED WARMTH THROUGH THE MONTH OF MARCH RESULTED IN AN EARLY START TO THE GROWING SEASON THIS SPRING. THE EARLY PLANT GROWTH WILL BE PARTICULARLY VULNERABLE TO FROST. SENSITIVE PLANTS AND VEGETATION MAY BE DAMAGED OR KILLED BY THE FROST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ KARDELL
051 WWUS73 KSGF 110410 NPWSGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPRINGFIELD MO 1110 PM CDT TUE APR 10 2012 ...PATCHY FROST LIKELY TONIGHT ACROSS THE EASTERN OZARKS... .A CANADIAN SURFACE HIGH PRESSURE SYSTEM IS BUILDING SOUTH INTO THE REGION...BRINGING A COLDER AIR MASS TO MUCH OF THE OZARKS. PATCHY FROST WILL BE LIKELY...ESPECIALLY IN THE COLDER VALLEYS AND SHELTER AREAS. MOZ055>058-069>071-081>083-092-098-111300- /O.CON.KSGF.FR.Y.0001.120411T0800Z-120411T1300Z/ BENTON-MORGAN-MILLER-MARIES-CAMDEN-PULASKI-PHELPS-LACLEDE-TEXAS- DENT-WRIGHT-SHANNON- INCLUDING THE CITIES OF...WARSAW...COLE CAMP...VERSAILLES... ELDON...LAKE OZARK...VIENNA...OSAGE BEACH...CAMDENTON... FORT LEONARD WOOD...WAYNESVILLE...ROLLA...LEBANON...HOUSTON... CABOOL...SALEM...MOUNTAIN GROVE...MANSFIELD...WINONA...EMINENCE 1110 PM CDT TUE APR 10 2012 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM CDT WEDNESDAY... * SHORT TERM TRENDS...TEMPERATURES HAVE DROPPED INTO THE MID 40S LATE THIS EVENING WITH OVERNIGHT LOWS EXPECTED IN THE LOW TO MID 30S. * TIMING AND AREAS AFFECTED...LATE TONIGHT AND EARLY WEDNESDAY MORNING EAST OF A LINE FROM WARSAW...TO LEBANON...TO HARTVILLE. * TEMPERATURE...PATCHY FROST WILL LIKELY DEVELOP LATE TONIGHT AS TEMPERATURES FALL INTO THE LOWER AND MIDDLE 30S. THE HIGHEST RISK FOR FROST WILL BE IN THE COLDER VALLEYS AND OTHER WIND PROTECTED AREAS. TEMPERATURES IN SOME OF THE COLDER VALLEYS COULD FALL TO THE FREEZING MARK. FROST WILL BE POSSIBLE AGAIN WEDNESDAY NIGHT. * IMPACTS...PROLONGED WARMTH THROUGH THE MONTH OF MARCH RESULTED IN AN EARLY START TO THE GROWING SEASON THIS SPRING. THE EARLY PLANT GROWTH WILL BE PARTICULARLY VULNERABLE TO FROST. SENSITIVE PLANTS AND VEGETATION MAY BE DAMAGED OR KILLED BY THE FROST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ LINDENBERG
881 WWUS73 KSGF 110839 NPWSGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPRINGFIELD MO 339 AM CDT WED APR 11 2012 ...PATCHY FROST LIKELY EARLY THIS MORNING AND AGAIN TONIGHT ACROSS THE EASTERN OZARKS... .A CANADIAN SURFACE HIGH PRESSURE SYSTEM BUILDING SOUTH INTO THE REGION WILL BRING A COLDER AIR MASS INTO MUCH OF THE OZARKS. PATCHY FROST WILL BE LIKELY...ESPECIALLY IN THE COLDER VALLEYS AND SHELTER AREAS. MOZ057-058-070-071-082-083-098-112100- /O.NEW.KSGF.FR.Y.0002.120412T0800Z-120412T1300Z/ /O.CON.KSGF.FR.Y.0001.000000T0000Z-120411T1300Z/ MILLER-MARIES-PULASKI-PHELPS-TEXAS-DENT-SHANNON- INCLUDING THE CITIES OF...ELDON...LAKE OZARK...VIENNA... FORT LEONARD WOOD...WAYNESVILLE...ROLLA...HOUSTON...CABOOL... SALEM...WINONA...EMINENCE 339 AM CDT WED APR 11 2012 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... ...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 8 AM CDT THURSDAY. * SHORT TERM TRENDS...PATCHY FROST WILL BE POSSIBLE THROUGH 8 AM AS TEMPERATURES FALL INTO THE 30S. * TIMING AND AREAS AFFECTED...EARLY THIS MORNING AND AGAIN EARLY THURSDAY MORNING EAST OF A LINE FROM ELDON...TO HOUSTON...TO WEST PLAINS. * TEMPERATURE...PATCHY FROST WILL LIKELY DEVELOP EARLY THIS MORNING AND AGAIN EARLY THURSDAY MORNING AS TEMPERATURES FALL INTO THE MIDDLE 30S. THE HIGHEST RISK FOR FROST WILL BE IN THE COLDER VALLEYS AND OTHER WIND PROTECTED AREAS. TEMPERATURES IN SOME OF THE COLDER VALLEYS COULD FALL TO THE FREEZING MARK...ESPECIALLY THURSDAY MORNING. * IMPACTS...PROLONGED WARMTH THROUGH THE MONTH OF MARCH RESULTED IN AN EARLY START TO THE GROWING SEASON THIS SPRING. THE EARLY PLANT GROWTH WILL BE PARTICULARLY VULNERABLE TO FROST. SENSITIVE PLANTS AND VEGETATION MAY BE DAMAGED OR KILLED BY THE FROST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ MOZ097-106-112100- /O.NEW.KSGF.FR.Y.0002.120412T0800Z-120412T1300Z/ HOWELL-OREGON- INCLUDING THE CITIES OF...WEST PLAINS...THAYER...ALTON 339 AM CDT WED APR 11 2012 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 8 AM CDT THURSDAY. * TIMING AND AREAS AFFECTED...PATCHY FROST WILL LIKELY DEVELOP LATE TONIGHT AND EARLY THURSDAY MORNING ACROSS THE EASTERN OZARKS...OR EAST OF A LINE FROM ELDON...TO HOUSTON...TO WEST PLAINS. * TEMPERATURE...PATCHY FROST WILL LIKELY DEVELOP LATE TONIGHT AND EARLY THURSDAY MORNING AS TEMPERATURES FALL INTO THE MIDDLE 30S. THE HIGHEST RISK FOR FROST WILL BE IN THE COLDER VALLEYS AND OTHER WIND PROTECTED AREAS. TEMPERATURES IN SOME OF THE COLDER VALLEYS COULD FALL TO THE FREEZING MARK THURSDAY MORNING. * IMPACTS...PROLONGED WARMTH THROUGH THE MONTH OF MARCH RESULTED IN AN EARLY START TO THE GROWING SEASON THIS SPRING. THE EARLY PLANT GROWTH WILL BE PARTICULARLY VULNERABLE TO FROST. SENSITIVE PLANTS AND VEGETATION MAY BE DAMAGED OR KILLED BY THE FROST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ MOZ055-056-069-081-092-111300- /O.CON.KSGF.FR.Y.0001.000000T0000Z-120411T1300Z/ BENTON-MORGAN-CAMDEN-LACLEDE-WRIGHT- INCLUDING THE CITIES OF...WARSAW...COLE CAMP...VERSAILLES... OSAGE BEACH...CAMDENTON...LEBANON...MOUNTAIN GROVE...MANSFIELD 339 AM CDT WED APR 11 2012 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... * SHORT TERM TRENDS...PATCHY FROST WILL BE POSSIBLE THROUGH 8 AM AS TEMPERATURES FALL INTO THE 30S. * TIMING AND AREAS AFFECTED...EARLY THIS MORNING EAST OF A LINE FROM WARSAW...TO LEBANON...TO HARTVILLE. * TEMPERATURE...PATCHY FROST WILL BE POSSIBLE EARLY THIS MORNING AS TEMPERATURES FALL INTO THE 30S. THE HIGHEST RISK FOR FROST WILL BE IN THE COLDER VALLEYS AND OTHER WIND PROTECTED AREAS. * IMPACTS...PROLONGED WARMTH THROUGH THE MONTH OF MARCH RESULTED IN AN EARLY START TO THE GROWING SEASON THIS SPRING. THE EARLY PLANT GROWTH WILL BE PARTICULARLY VULNERABLE TO FROST. SENSITIVE PLANTS AND VEGETATION MAY BE DAMAGED OR KILLED BY THE FROST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ FOSTER
601 WWUS73 KSGF 111236 NPWSGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPRINGFIELD MO 736 AM CDT WED APR 11 2012 ...PATCHY FROST LIKELY AGAIN EARLY THURSDAY MORNING ACROSS THE EASTERN OZARKS... .A CANADIAN SURFACE HIGH PRESSURE SYSTEM BUILDING SOUTH INTO THE REGION WILL BRING A COLDER AIR MASS INTO MUCH OF THE OZARKS. PATCHY FROST WILL BE LIKELY...ESPECIALLY IN THE COLDER VALLEYS AND WIND PROTECTED AREAS. MOZ057-058-070-071-082-083-098-112100- /O.EXP.KSGF.FR.Y.0001.000000T0000Z-120411T1300Z/ /O.CON.KSGF.FR.Y.0002.120412T0800Z-120412T1300Z/ MILLER-MARIES-PULASKI-PHELPS-TEXAS-DENT-SHANNON- INCLUDING THE CITIES OF...ELDON...LAKE OZARK...VIENNA... FORT LEONARD WOOD...WAYNESVILLE...ROLLA...HOUSTON...CABOOL... SALEM...WINONA...EMINENCE 736 AM CDT WED APR 11 2012 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM CDT THURSDAY... ...FROST ADVISORY WILL EXPIRE AT 8 AM CDT THIS MORNING... * SHORT TERM TRENDS...TEMPERATURES WILL RISE INTO THE 40S BY MID MORNING BRINGING AN END TO THE RISK OF FROST THIS MORNING. * TIMING AND AREAS AFFECTED...EARLY THURSDAY MORNING EAST OF A LINE FROM ELDON...TO HOUSTON...TO WEST PLAINS. * TEMPERATURE...PATCHY FROST WILL LIKELY DEVELOP EARLY THURSDAY MORNING AS TEMPERATURES FALL INTO THE MIDDLE 30S. THE HIGHEST RISK FOR FROST WILL BE IN THE COLDER VALLEYS AND OTHER WIND PROTECTED AREAS. TEMPERATURES IN SOME OF THE COLDER VALLEYS COULD FALL TO THE FREEZING MARK. * IMPACTS...PROLONGED WARMTH THROUGH THE MONTH OF MARCH RESULTED IN AN EARLY START TO THE GROWING SEASON THIS SPRING. THE EARLY PLANT GROWTH WILL BE PARTICULARLY VULNERABLE TO FROST. SENSITIVE PLANTS AND VEGETATION MAY BE DAMAGED OR KILLED BY THE FROST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ MOZ055-056-069-081-092-111345- /O.EXP.KSGF.FR.Y.0001.000000T0000Z-120411T1300Z/ BENTON-MORGAN-CAMDEN-LACLEDE-WRIGHT- INCLUDING THE CITIES OF...WARSAW...COLE CAMP...VERSAILLES... OSAGE BEACH...CAMDENTON...LEBANON...MOUNTAIN GROVE...MANSFIELD 736 AM CDT WED APR 11 2012 ...FROST ADVISORY WILL EXPIRE AT 8 AM CDT THIS MORNING... TEMPERATURES WILL RISE INTO THE 40S BY MID MORNING BRINGING AN END TO THE RISK OF FROST THIS MORNING. $$ MOZ097-106-112100- /O.CON.KSGF.FR.Y.0002.120412T0800Z-120412T1300Z/ HOWELL-OREGON- INCLUDING THE CITIES OF...WEST PLAINS...THAYER...ALTON 736 AM CDT WED APR 11 2012 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM CDT THURSDAY... * TIMING AND AREAS AFFECTED...PATCHY FROST WILL LIKELY DEVELOP EARLY THURSDAY MORNING ACROSS THE EASTERN OZARKS...OR EAST OF A LINE FROM ELDON...TO HOUSTON...TO WEST PLAINS. * TEMPERATURE...PATCHY FROST WILL LIKELY DEVELOP EARLY THURSDAY MORNING AS TEMPERATURES FALL INTO THE MIDDLE 30S. THE HIGHEST RISK FOR FROST WILL BE IN THE COLDER VALLEYS AND OTHER WIND PROTECTED AREAS. TEMPERATURES IN SOME OF THE COLDER VALLEYS COULD FALL TO THE FREEZING MARK THURSDAY MORNING. * IMPACTS...PROLONGED WARMTH THROUGH THE MONTH OF MARCH RESULTED IN AN EARLY START TO THE GROWING SEASON THIS SPRING. THE EARLY PLANT GROWTH WILL BE PARTICULARLY VULNERABLE TO FROST. SENSITIVE PLANTS AND VEGETATION MAY BE DAMAGED OR KILLED BY THE FROST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ FOSTER
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this frost advisory went out at Apr 10, 2:57 AM CDT, 36 minutes earlier.
Area forecast discussion, Apr 10, 2:57 AM CDT, 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 257 AM CDT TUE APR 10 2012 ...FROST POSSIBLE TONIGHT AND WEDNESDAY NIGHT ACROSS THE EASTERN OZARKS... .DISCUSSION... /ISSUED 245 AM CDT TUE APR 10 2012/ A SMALL CLUSTER OF DECAYING CONVECTION WAS SLIDING SOUTHEAST ACROSS FAR SOUTHWEST MISSOURI EARLY THIS MORNING. THIS ACTIVITY WAS ASSOCIATED WITH A MINOR MID LEVEL SHORTWAVE RIDING SOUTHEAST ON THE WESTERN PERIPHERY OF A BROAD UPPER TROUGH. THE UPPER PATTERN WILL AMPLIFY THE NEXT 24 HOURS WITH THE UPPER TROUGH DEEPENING TO OUR EAST AND AN UPPER RIDGE TO THE WEST ACROSS THE ROCKIES. THIS WILL KEEP OUR REGION WITHIN A NORTHWEST FLOW ALOFT AND BRING THE CENTER OF A CANADIAN SURFACE HIGH PRESSURE SYSTEM SOUTH INTO THE UPPER MIDWEST BY WEDNESDAY MORNING. THIS SURFACE HIGH WILL RIDGE SOUTHWARD INTO THE EASTERN OZARKS RESULTING IN AN INFLUX OF COLDER AND DRIER AIR INTO THE MIDWEST AND OHIO RIVER VALLEY. PATCHY FROST APPEARS LIKELY TONIGHT ACROSS THE EASTERN OZARKS AS TEMPERATURES FALL INTO THE MIDDLE AND PERHAPS LOWER 30S. A LIGHT NORTHERLY WIND AND FAIRLY WIDE TEMPERATURE/DEWPOINT SPREAD WILL NOT BE OPTIMAL FOR WIDESPREAD FROST. THEREFORE THE MOST FAVORED AREAS FOR FROST WILL BE IN THE COLDER VALLEYS AND WIND SHELTERED AREAS. THE POTENTIAL FOR FROST WILL PERSIST WEDNESDAY NIGHT AS THE SURFACE SHIFTS TO THE SOUTH. GIVEN THE VULNERABILITY OF EARLY PLANT GROWTH A FROST ADVISORY WILL BE ISSUED TONIGHT FOR THE EASTERN OZARKS AND MAY HAVE TO BE EXTENDED INTO WEDNESDAY NIGHT. MEANWHILE THE POTENTIAL FOR CONVECTION WILL HAVE TO BE MONITORED ACROSS EXTREME SOUTHEASTERN KANSAS AND FAR SOUTHWESTERN MISSOURI LATER TODAY AND TONIGHT AS ANOTHER MINOR DISTURBANCE TRACK DOWN A 850-700 MB THERMAL GRADIENT ON THE WESTERN PERIPHERY OF THE UPPER TROUGH. THE UPPER RIDGE WILL SHIFT EAST ACROSS THE REGION THURSDAY AS A POWERFUL UPPER JET STREAKS ONTO THE WEST COAST. A BROAD AREA OF WARM AIR ADVECTION AND ISENTROPIC ASCENT WILL DEVELOP ACROSS THE PLAINS EASTWARD INTO MISSOURI VALLEY. EXPECT AN INCREASE IN SHOWERS FROM THE WEST ON THURSDAY. THE CLOUDS AND SHOWERS WILL RESULT IN FAIRLY COOL DAY. WARM AIR AND MOISTURE ADVECTION WILL INCREASE FRIDAY INTO THE WEEKEND WITHIN A DEEP SOUTHWESTERLY FLOW AHEAD OF AS A DEEPENING TROUGH TAKES SHAPE ACROSS THE WEST. EXPECT A FRONT TO BECOME PARALLEL TO THE UPPER FLOW AND SLOWLY SAG SOUTHEAST INTO THE REGION THIS WEEKEND. INDICATIONS ARE THAT THIS FRONT MAY STALL JUST TO OUR SOUTH HEADING INTO EARLY NEXT WEEK AS A CUTOFF LOW DEVELOPS AND TRACKS SLOWLY EAST. THE RESULT WILL BE A PROLONGED PERIOD OF UNSETTLED WEATHER FROM LATE THIS WEEK INTO EARLY NEXT WEEK. THERE IS SOME POTENTIAL FOR SEVERE WEATHER WITHIN THE WARM SECTOR THIS WEEKEND BUT DETAILS AND THE LEVEL OF RISK FOR SEVERE STORMS REMAINS HIGHLY UNCERTAIN AT THIS TIME. LOCALLY HEAVY RAINFALL WILL ALSO DEVELOP GIVEN THE SLOW TRANSIENT NATURE OF THIS SYSTEM. FOSTER && .AVIATION... FOR THE 06Z TAFS...SCATTERED CONVECTION STILL OCCURRING ACROSS SOUTHEAST KANSAS INTO THE SOUTHWEST CORNER OF MISSOURI. VERY ELEVATED IN NATURE WITH BASES FROM 8000-10000 FEET NOT EXPECTING VERY HEAVY PRECIPITATION WITH ANY CONVECTION AND SHOULD REMAIN IN VFR CONDITIONS. NAM RH PROGS 850-700MB SHOW DECENT RH VALUES THROUGH MUCH OF TONIGHT INTO TUESDAY FOR THE 3 TAF SITES AND HAVE KEPT BKN CEILINGS IN FOR MUCH OF THE TAF PERIOD. LINDENBERG && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Apr 10, 12:35 AM CDT, 2 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1235 AM CDT TUE APR 10 2012 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-110545- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1235 AM CDT TUE APR 10 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED LIGHTNING RISK. LIMITED FOG RISK. DISCUSSION... ISOLATED THUNDERSTORMS WILL REMAIN POSSIBLE ACROSS PORTIONS OF EXTREME SOUTHEASTERN KANSAS AND SOUTHWESTERN MISSOURI OVERNIGHT...GENERALLY ALONG AND SOUTH OF A PITTSBURG KANSAS TO NIXA TO GAINESVILLE MISSOURI LINE. OCCASIONAL LIGHTNING STRIKES...BRIEF HEAVY RAINFALL AND SMALL HAIL WILL BE POSSIBLE WITH THESE THUNDERSTORMS. THE STORMS ARE EXPECTED TO PUSH SOUTH OF THE AREA BY AROUND SUNRISE EARLY THIS MORNING. PATCHY FOG MAY ALSO BE POSSIBLE ACROSS PORTIONS OF EXTREME SOUTHEASTERN KANSAS AND FAR SOUTHWESTERN MISSOURI EARLY THIS MORNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. AREAS OF FROST ARE POSSIBLE OVER THE EASTERN OZARKS AND CENTRAL MISSOURI LATE TUESDAY NIGHT AND EARLY WEDNESDAY MORNING WITH TEMPERATURES IN THE 30S. A MORE ACTIVE WEATHER PATTERN IS EXPECTED TO DEVELOP LATE IN THE WEEK. SEVERAL ROUNDS OF THUNDERSTORMS WILL BE POSSIBLE THURSDAY THROUGH SATURDAY AS LOW PRESSURE MOVES INTO THE PLAINS. STRONG TO SEVERE STORMS WILL BE POSSIBLE....WITH THE STRONGER STORM POTENTIAL GENERALLY EXPECTED ACROSS SOUTHEASTERN KANSAS AND WESTERN MISSOURI. THE EVOLUTION OF THE UPCOMING WEATHER PATTERN IS STILL FAR FROM CERTAIN...AND LATER OUTLOOKS SHOULD BE MONITORED CLOSELY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) WFO SGF
Nearby
Frost Advisories in Missouri, 2012Every frost advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.